Dynamics of a stochastic density dependent predator-prey system with Beddington-DeAngelis functional response. (English) Zbl 1232.34072

The authors study a stochastic density predator-prey system with Beddington-DeAngelis functional response. First, they prove uniqueness of the solution for the considered system (Theorem 2.1). Then, they investigate the asymptotic behavior of this system (Theorem 3.1). These results generalize some similar results given by R. Rudniki (2003), Rudniki and Pichor (2007) and T. Saha and M. Bandyopadhyay (2008). Some good simulations and numerical examples complete the paper.


34C60 Qualitative investigation and simulation of ordinary differential equation models
34F05 Ordinary differential equations and systems with randomness
92D25 Population dynamics (general)
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI


[1] Arditi, R.; Ginzburg, L. R., Coupling in predator-prey dynamics: Ratio-dependence, J. Theoret. Biol., 139, 311-326 (1989)
[2] Arnold, L.; Horsthemke, W.; Stucki, J. W., The influence of external real and white noise on the Lotka-Volterra model, Biom. J., 21, 451-471 (1979) · Zbl 0433.92019
[3] Bazykin, A. D., Nonlinear Dynamics of Interacting Populations (1998), World Scientific: World Scientific Singapore · Zbl 0605.92015
[4] Beddington, J. R., Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44, 331-340 (1975)
[5] Beretta, E.; Kuang, Y., Global analysis in some delayed ratio-dependent predator-prey system, Nonlinear Anal., 32, 381-408 (1998) · Zbl 0946.34061
[6] Berryman, A. A., The origin and evolution of predator-prey theory, Ecology, 73, 1530-1535 (1992)
[7] Cai, G. Q.; Lin, Y. K., Stochastic analysis of predator-prey type ecosystems, Ecol. Complex., 4, 242-249 (2007)
[8] DeAngelis, D. L.; Goldstein, R. A.; OʼNeill, R. V., A model for trophic interaction, Ecology, 56, 881-892 (1975)
[9] Gard, T. C., Introduction to Stochastic Differential Equations (1988), Marcel Dekker, Inc.: Marcel Dekker, Inc. New York · Zbl 0682.92018
[10] Hasʼminskii, R. Z., Stochastic Stability of Differential Equations (1980), Sijthoff & Noordhoff: Sijthoff & Noordhoff Alphen aan den Rijn, Netherlands · Zbl 0419.62037
[11] Hassell, M. P.; Varley, C. C., New inductive population model for insect parasites and its bearing on biological control, Nature, 223, 1133-1137 (1969)
[12] Higham, D. J., An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Rev., 43, 525-546 (2001) · Zbl 0979.65007
[13] Holling, C. S., The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Can. Entomologist, 91, 293-320 (1959)
[14] Ji, C. Y.; Jiang, D. Q.; Shi, N. Z., Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation, J. Math. Anal. Appl., 359, 482-498 (2009) · Zbl 1190.34064
[15] Ji, C. Y.; Jiang, D. Q.; Li, X. Y., Qualitative analysis of a stochastic ratio-dependent predator-prey system, J. Comput. Appl. Math., 235, 1326-1341 (2011) · Zbl 1229.92076
[16] Khasminskiĭ, R. Z.; Klebaner, F. C., Long term behavior of solutions of the Lotka-Volterra system under small random perturbations, Ann. Appl. Probab., 11, 952-963 (2001) · Zbl 1061.34513
[17] Klebaner, F. C., Introduction to Stochastic Calculus with Applications (1998), Imperial College Press: Imperial College Press London · Zbl 0926.60002
[18] Li, H. Y.; Takeuchi, Y., Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374, 644-654 (2011) · Zbl 1213.34097
[19] Lotka, A. J., Elements of Physical Biology (1925), Williams and Wilkins: Williams and Wilkins Baltimore
[20] Mao, X. R., Stochastic Differential Equations and Applications (1997), Horwood: Horwood Chichester · Zbl 0892.60057
[21] May, R. M., Stability and Complexity in Model Ecosystems (1973), Princeton University Press: Princeton University Press New Jersey
[22] Rosenzweig, M. L.; MacArthue, R. H., Graphical representation and stability conditions of predator-prey interactions, Am. Nat., 97, 205-223 (1963)
[23] Rudnicki, R., Long-time behaviour of a stochastic prey-predator model, Stochastic Process. Appl., 108, 93-107 (2003) · Zbl 1075.60539
[24] Rudnicki, R.; Pichór, K., Influence of stochastic perturbation on prey-predator systems, Math. Biosci., 206, 108-119 (2007) · Zbl 1124.92055
[25] Saha, T.; Bandyopadhyay, M., Dynamical analysis of a delayed ratio-dependent prey-predator model within fluctuating environment, Appl. Math. Comput., 196, 458-478 (2008) · Zbl 1153.34051
[26] Strang, G., Linear Algebra and Its Applications (1988), Thomson Learning, Inc.
[27] Volterra, V., Variazioni e fluttuazioni del numero dʼindividui in specie dʼanimali conviventi, Mem. Acad. Lincei, 2, 31-113 (1926)
[28] Zhu, C.; Yin, G., Asymptotic properties of hybrid diffusion systems, SIAM J. Control Optim., 46, 1155-1179 (2007) · Zbl 1140.93045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.